Overall Objectives
Research Program
Application Domains
Highlights of the Year
New Software and Platforms
New Results
Partnerships and Cooperations
XML PDF e-pub
PDF e-Pub


Publications of the year

Doctoral Dissertations and Habilitation Theses

G. Mazanti.
Stability and stabilization of linear switched systems in finite and infinite dimensions, Université Paris-Saclay, École Polytechnique, September 2016.

Articles in International Peer-Reviewed Journals

A. Agrachev, D. Barilari, L. Rizzi.
Sub-Riemannian curvature in contact geometry, in: Journal of Geometric Analysis, 2016. [ DOI : 10.1007/s12220-016-9684-0 ]
D. Barilari, U. Boscain, G. Charlot, R. W. Neel.
On the heat diffusion for generic Riemannian and sub-Riemannian structures, in: International Mathematics Research Notices, 2016, vol. 2016, pp. 1-34, 26 pages, 1 figure.
A. Bohi, D. Prandi, V. Guis, F. Bouchara, J.-P. Gauthier.
Fourier Descriptors Based on the Structure of the Human Primary Visual Cortex with Applications to Object Recognition, in: Journal of Mathematical Imaging and Vision, July 2016, pp. 1-17. [ DOI : 10.1007/s10851-016-0669-1 ]
U. Boscain, D. Prandi.
Self-adjoint extensions and stochastic completeness of the Laplace–Beltrami operator on conic and anticonic surfaces, in: Journal of Differential Equations, February 2016, vol. 260, no 4, pp. 3234–3269, 28 pages, 2 figures. [ DOI : 10.1016/j.jde.2015.10.011 ]
U. Boscain, D. Prandi, M. Seri.
Spectral analysis and the Aharonov-Bohm effect on certain almost-Riemannian manifolds, in: Communications in Partial Differential Equations, 2016, vol. 41, no 1, pp. 32–50, 28 pages, 6 figures. [ DOI : 10.1080/03605302.2015.1095766 ]
U. Boscain, L. Sacchelli, M. Sigalotti.
Generic singularities of line fields on 2D manifolds, in: Differential Geometry and its Applications, September 2016, vol. Volume 49, no December 2016, pp. 326–350.
Y. Chitour, G. Mazanti, M. Sigalotti.
Persistently damped transport on a network of circles, in: Transactions of the American Mathematical Society, October 2016. [ DOI : 10.1090/tran/6778 ]
Y. Chitour, G. Mazanti, M. Sigalotti.
Stability of non-autonomous difference equations with applications to transport and wave propagation on networks, in: Networks and Heterogeneous Media, December 2016, vol. 11, pp. 563-601. [ DOI : 10.3934/nhm.2016010 ]
L. Rizzi.
Measure contraction properties of Carnot groups, in: Calculus of Variations and Partial Differential Equations, May 2016. [ DOI : 10.1007/s00526-016-1002-y ]

Scientific Books (or Scientific Book chapters)

A. Agrachev, D. Barilari, U. Boscain.
Introduction to geodesics in sub-Riemannian geometry, in: Geometry, Analysis and Dynamics on Sub-Riemannian Manifolds - Volume II, EMS Series of Lectures in Mathematics, 2016.
D. Barilari, U. Boscain, M. Sigalotti.
Geometry, Analysis and Dynamics on sub-Riemannian Manifolds - Volume I, EMS Series of Lectures in Mathematics, European Mathematical Society, 2016. [ DOI : 10.4171/162 ]
D. Barilari, U. Boscain, M. Sigalotti.
Geometry, Analysis and Dynamics on sub-Riemannian Manifolds - Volume II, EMS Series of Lectures in Mathematics, European Mathematical Society, 2016. [ DOI : 10.4171/163 ]

Other Publications

A. Agrachev, U. Boscain, R. Neel, L. Rizzi.
Intrinsic random walks in Riemannian and sub-Riemannian geometry via volume sampling, January 2016, working paper or preprint.
D. Barilari, U. Boscain, R. W. Neel.
Heat kernel asymptotics on sub-Riemannian manifolds with symmetries and applications to the bi-Heisenberg group, June 2016, working paper or preprint.
Y. Chitour, M. Sigalotti.
Generic controllability of the bilinear Schrödinger equation on 1-D domains: the case of measurable potentials, 2016, working paper or preprint.
N. Juillet, M. Sigalotti.
Pliability, or the whitney extension theorem for curves in carnot groups, 2016, working paper or preprint.
G. Mazanti.
Relative controllability of linear difference equations, April 2016, working paper or preprint.
L. Rizzi, U. Serres.
On the cut locus of free, step two Carnot groups, January 2017, 13 pages. To appear on Proceedings of the AMS.
References in notes
A. A. Agrachev, T. Chambrion.
An estimation of the controllability time for single-input systems on compact Lie groups, in: ESAIM Control Optim. Calc. Var., 2006, vol. 12, no 3, pp. 409–441.
A. A. Agrachev, D. Liberzon.
Lie-algebraic stability criteria for switched systems, in: SIAM J. Control Optim., 2001, vol. 40, no 1, pp. 253–269.
A. A. Agrachev, Y. L. Sachkov.
Control theory from the geometric viewpoint, Encyclopaedia of Mathematical Sciences, Springer-Verlag, Berlin, 2004, vol. 87, xiv+412 p, Control Theory and Optimization, II.
A. A. Agrachev, A. V. Sarychev.
Navier-Stokes equations: controllability by means of low modes forcing, in: J. Math. Fluid Mech., 2005, vol. 7, no 1, pp. 108–152.
F. Albertini, D. D'Alessandro.
Notions of controllability for bilinear multilevel quantum systems, in: IEEE Trans. Automat. Control, 2003, vol. 48, no 8, pp. 1399–1403.
C. Altafini.
Controllability properties for finite dimensional quantum Markovian master equations, in: J. Math. Phys., 2003, vol. 44, no 6, pp. 2357–2372.
L. Ambrosio, P. Tilli.
Topics on analysis in metric spaces, Oxford Lecture Series in Mathematics and its Applications, Oxford University Press, Oxford, 2004, vol. 25, viii+133 p.
G. Arechavaleta, J.-P. Laumond, H. Hicheur, A. Berthoz.
An optimality principle governing human locomotion, in: IEEE Trans. on Robotics, 2008, vol. 24, no 1.
L. Baudouin.
A bilinear optimal control problem applied to a time dependent Hartree-Fock equation coupled with classical nuclear dynamics, in: Port. Math. (N.S.), 2006, vol. 63, no 3, pp. 293–325.
L. Baudouin, O. Kavian, J.-P. Puel.
Regularity for a Schrödinger equation with singular potentials and application to bilinear optimal control, in: J. Differential Equations, 2005, vol. 216, no 1, pp. 188–222.
L. Baudouin, J. Salomon.
Constructive solution of a bilinear optimal control problem for a Schrödinger equation, in: Systems Control Lett., 2008, vol. 57, no 6, pp. 453–464.
K. Beauchard.
Local controllability of a 1-D Schrödinger equation, in: J. Math. Pures Appl. (9), 2005, vol. 84, no 7, pp. 851–956.
K. Beauchard, J.-M. Coron.
Controllability of a quantum particle in a moving potential well, in: J. Funct. Anal., 2006, vol. 232, no 2, pp. 328–389.
M. Belhadj, J. Salomon, G. Turinici.
A stable toolkit method in quantum control, in: J. Phys. A, 2008, vol. 41, no 36, 362001, 10 p.
F. Blanchini.
Nonquadratic Lyapunov functions for robust control, in: Automatica J. IFAC, 1995, vol. 31, no 3, pp. 451–461.
F. Blanchini, S. Miani.
A new class of universal Lyapunov functions for the control of uncertain linear systems, in: IEEE Trans. Automat. Control, 1999, vol. 44, no 3, pp. 641–647.
A. M. Bloch, R. W. Brockett, C. Rangan.
Finite Controllability of Infinite-Dimensional Quantum Systems, in: IEEE Trans. Automat. Control, 2010.
V. D. Blondel, J. Theys, A. A. Vladimirov.
An elementary counterexample to the finiteness conjecture, in: SIAM J. Matrix Anal. Appl., 2003, vol. 24, no 4, pp. 963–970.
A. Bonfiglioli, E. Lanconelli, F. Uguzzoni.
Stratified Lie groups and potential theory for their sub-Laplacians, Springer Monographs in Mathematics, Springer, Berlin, 2007, xxvi+800 p.
B. Bonnard, D. Sugny.
Time-minimal control of dissipative two-level quantum systems: the integrable case, in: SIAM J. Control Optim., 2009, vol. 48, no 3, pp. 1289–1308.
A. Borzì, E. Decker.
Analysis of a leap-frog pseudospectral scheme for the Schrödinger equation, in: J. Comput. Appl. Math., 2006, vol. 193, no 1, pp. 65–88.
A. Borzì, U. Hohenester.
Multigrid optimization schemes for solving Bose-Einstein condensate control problems, in: SIAM J. Sci. Comput., 2008, vol. 30, no 1, pp. 441–462.
C. Brif, R. Chakrabarti, H. Rabitz.
Control of quantum phenomena: Past, present, and future, Advances in Chemical Physics, S. A. Rice (ed), Wiley, New York, 2010.
F. Bullo, A. D. Lewis.
Geometric control of mechanical systems, Texts in Applied Mathematics, Springer-Verlag, New York, 2005, vol. 49, xxiv+726 p.
R. Cabrera, H. Rabitz.
The landscape of quantum transitions driven by single-qubit unitary transformations with implications for entanglement, in: J. Phys. A, 2009, vol. 42, no 27, 275303, 9 p.
G. Citti, A. Sarti.
A cortical based model of perceptual completion in the roto-translation space, in: J. Math. Imaging Vision, 2006, vol. 24, no 3, pp. 307–326.
J.-M. Coron.
Control and nonlinearity, Mathematical Surveys and Monographs, American Mathematical Society, Providence, RI, 2007, vol. 136, xiv+426 p.
W. P. Dayawansa, C. F. Martin.
A converse Lyapunov theorem for a class of dynamical systems which undergo switching, in: IEEE Trans. Automat. Control, 1999, vol. 44, no 4, pp. 751–760.
L. El Ghaoui, S.-I. Niculescu.
Robust decision problems in engineering: a linear matrix inequality approach, in: Advances in linear matrix inequality methods in control, Philadelphia, PA, Adv. Des. Control, SIAM, 2000, vol. 2, pp. 3–37.
S. Ervedoza, J.-P. Puel.
Approximate controllability for a system of Schrödinger equations modeling a single trapped ion, in: Ann. Inst. H. Poincaré Anal. Non Linéaire, 2009, vol. 26, pp. 2111–2136.
M. Fliess, J. Lévine, P. Martin, P. Rouchon.
Flatness and defect of non-linear systems: introductory theory and examples, in: Internat. J. Control, 1995, vol. 61, no 6, pp. 1327–1361.
B. Franchi, R. Serapioni, F. Serra Cassano.
Regular hypersurfaces, intrinsic perimeter and implicit function theorem in Carnot groups, in: Comm. Anal. Geom., 2003, vol. 11, no 5, pp. 909–944.
M. Gugat.
Optimal switching boundary control of a string to rest in finite time, in: ZAMM Z. Angew. Math. Mech., 2008, vol. 88, no 4, pp. 283–305.
J. Hespanha, S. Morse.
Stability of switched systems with average dwell-time, in: Proceedings of the 38th IEEE Conference on Decision and Control, CDC 1999, Phoenix, AZ, USA, 1999, pp. 2655–2660.
D. Hubel, T. Wiesel.
Brain and Visual Perception: The Story of a 25-Year Collaboration, Oxford University Press, Oxford, 2004.
R. Illner, H. Lange, H. Teismann.
Limitations on the control of Schrödinger equations, in: ESAIM Control Optim. Calc. Var., 2006, vol. 12, no 4, pp. 615–635.
A. Isidori.
Nonlinear control systems, Communications and Control Engineering Series, Second, Springer-Verlag, Berlin, 1989, xii+479 p, An introduction.
K. Ito, K. Kunisch.
Optimal bilinear control of an abstract Schrödinger equation, in: SIAM J. Control Optim., 2007, vol. 46, no 1, pp. 274–287.
K. Ito, K. Kunisch.
Asymptotic properties of feedback solutions for a class of quantum control problems, in: SIAM J. Control Optim., 2009, vol. 48, no 4, pp. 2323–2343.
R. Kalman.
When is a linear control system optimal?, in: ASME Transactions, Journal of Basic Engineering, 1964, vol. 86, pp. 51–60.
N. Khaneja, S. J. Glaser, R. W. Brockett.
Sub-Riemannian geometry and time optimal control of three spin systems: quantum gates and coherence transfer, in: Phys. Rev. A (3), 2002, vol. 65, no 3, part A, 032301, 11 p.
N. Khaneja, B. Luy, S. J. Glaser.
Boundary of quantum evolution under decoherence, in: Proc. Natl. Acad. Sci. USA, 2003, vol. 100, no 23, pp. 13162–13166.
V. S. Kozyakin.
Algebraic unsolvability of a problem on the absolute stability of desynchronized systems, in: Avtomat. i Telemekh., 1990, pp. 41–47.
G. Lafferriere, H. J. Sussmann.
A differential geometry approach to motion planning, in: Nonholonomic Motion Planning (Z. Li and J. F. Canny, editors), Kluwer Academic Publishers, 1993, pp. 235-270.
J.-S. Li, N. Khaneja.
Ensemble control of Bloch equations, in: IEEE Trans. Automat. Control, 2009, vol. 54, no 3, pp. 528–536.
D. Liberzon, J. P. Hespanha, A. S. Morse.
Stability of switched systems: a Lie-algebraic condition, in: Systems Control Lett., 1999, vol. 37, no 3, pp. 117–122.
D. Liberzon.
Switching in systems and control, Systems & Control: Foundations & Applications, Birkhäuser Boston Inc., Boston, MA, 2003, xiv+233 p.
H. Lin, P. J. Antsaklis.
Stability and stabilizability of switched linear systems: a survey of recent results, in: IEEE Trans. Automat. Control, 2009, vol. 54, no 2, pp. 308–322.
Y. Lin, E. D. Sontag, Y. Wang.
A smooth converse Lyapunov theorem for robust stability, in: SIAM J. Control Optim., 1996, vol. 34, no 1, pp. 124–160.
W. Liu.
Averaging theorems for highly oscillatory differential equations and iterated Lie brackets, in: SIAM J. Control Optim., 1997, vol. 35, no 6, pp. 1989–2020.
Y. Maday, J. Salomon, G. Turinici.
Monotonic parareal control for quantum systems, in: SIAM J. Numer. Anal., 2007, vol. 45, no 6, pp. 2468–2482.
A. N. Michel, Y. Sun, A. P. Molchanov.
Stability analysis of discountinuous dynamical systems determined by semigroups, in: IEEE Trans. Automat. Control, 2005, vol. 50, no 9, pp. 1277–1290.
M. Mirrahimi.
Lyapunov control of a particle in a finite quantum potential well, in: Proceedings of the 45th IEEE Conference on Decision and Control, 2006.
M. Mirrahimi, P. Rouchon.
Controllability of quantum harmonic oscillators, in: IEEE Trans. Automat. Control, 2004, vol. 49, no 5, pp. 745–747.
A. P. Molchanov, Y. S. Pyatnitskiy.
Criteria of asymptotic stability of differential and difference inclusions encountered in control theory, in: Systems Control Lett., 1989, vol. 13, no 1, pp. 59–64.
R. Montgomery.
A tour of subriemannian geometries, their geodesics and applications, Mathematical Surveys and Monographs, American Mathematical Society, Providence, RI, 2002, vol. 91, xx+259 p.
R. M. Murray, S. S. Sastry.
Nonholonomic motion planning: steering using sinusoids, in: IEEE Trans. Automat. Control, 1993, vol. 38, no 5, pp. 700–716.
V. Nersesyan.
Growth of Sobolev norms and controllability of the Schrödinger equation, in: Comm. Math. Phys., 2009, vol. 290, no 1, pp. 371–387.
A. Y. Ng, S. Russell.
Algorithms for Inverse Reinforcement Learning, in: Proc. 17th International Conf. on Machine Learning, 2000, pp. 663–670.
J. Petitot.
Neurogéomètrie de la vision. Modèles mathématiques et physiques des architectures fonctionnelles, Les Éditions de l'École Polythechnique, 2008.
J. Petitot, Y. Tondut.
Vers une neurogéométrie. Fibrations corticales, structures de contact et contours subjectifs modaux, in: Math. Inform. Sci. Humaines, 1999, no 145, pp. 5–101.
H. Rabitz, H. de Vivie-Riedle, R. Motzkus, K. Kompa.
Wither the future of controlling quantum phenomena?, in: SCIENCE, 2000, vol. 288, pp. 824–828.
D. Rossini, T. Calarco, V. Giovannetti, S. Montangero, R. Fazio.
Decoherence by engineered quantum baths, in: J. Phys. A, 2007, vol. 40, no 28, pp. 8033–8040.
P. Rouchon.
Control of a quantum particle in a moving potential well, in: Lagrangian and Hamiltonian methods for nonlinear control 2003, Laxenburg, IFAC, 2003, pp. 287–290.
A. Sasane.
Stability of switching infinite-dimensional systems, in: Automatica J. IFAC, 2005, vol. 41, no 1, pp. 75–78.
A. Saurabh, M. H. Falk, M. B. Alexandre.
Stability analysis of linear hyperbolic systems with switching parameters and boundary conditions, in: Proceedings of the 47th IEEE Conference on Decision and Control, CDC 2008, December 9-11, 2008, Cancún, Mexico, 2008, pp. 2081–2086.
M. Shapiro, P. Brumer.
Principles of the Quantum Control of Molecular Processes, Principles of the Quantum Control of Molecular Processes, pp. 250. Wiley-VCH, February 2003.
R. Shorten, F. Wirth, O. Mason, K. Wulff, C. King.
Stability criteria for switched and hybrid systems, in: SIAM Rev., 2007, vol. 49, no 4, pp. 545–592.
H. J. Sussmann.
A continuation method for nonholonomic path finding, in: Proceedings of the 32th IEEE Conference on Decision and Control, CDC 1993, Piscataway, NJ, USA, 1993, pp. 2718–2723.
E. Todorov.
12, in: Optimal control theory, Bayesian Brain: Probabilistic Approaches to Neural Coding, Doya K (ed), 2006, pp. 269–298.
G. Turinici.
On the controllability of bilinear quantum systems, in: Mathematical models and methods for ab initio Quantum Chemistry, M. Defranceschi, C. Le Bris (editors), Lecture Notes in Chemistry, Springer, 2000, vol. 74.
L. Yatsenko, S. Guérin, H. Jauslin.
Topology of adiabatic passage, in: Phys. Rev. A, 2002, vol. 65, 043407, 7 p.
E. Zuazua.
Switching controls, in: Journal of the European Mathematical Society, 2011, vol. 13, no 1, pp. 85–117.